Alert archive / Ohio / Tornado Warnings in 1999

Tornado Warning 3, NWS Northern Indiana

July 6, 1999Allen County, Ohio

NWS Northern Indiana issued this tornado warning at Jul 6, 1999, 3:23 PM EDT for Allen County, Ohio. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 1999, 3:23 PM EDT (19:23 UTC)
Expired
Jul 6, 1999, 3:40 PM EDT
In force
17 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Allen County, OH

The radar

The Northern Indiana radar (KIWX), 149 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 3:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
735 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFWA 061922 RRA
TORFWA
OHC003-061940-

BULLETIN- EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EST TUE JUL 6 1999

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN ALLEN COUNTY IN NORTHWESTERN OHIO

* UNTIL 340 PM EDT (240 PM EST)

* AT 323 PM EDT... DOPPLER RADAR AT NORTH WEBSTER INDICATED A
  TORNADO 7 MILES NORTHEAST OF LIMA BETWEEN CAIRO AND BEAVERDAM
  ... MOVING EAST AT 35 MPH.

* A LOCATION IN THE PATH OF THIS TORNADO IS...
  BEAVERDAM

THIS IS A DANGEROUS STORM! ACT QUICKLY. SEEK SHELTER IN AN
INTERIOR ROOM ON THE LOWEST FLOOR AWAY FROM WINDOWS.

REAUGH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:15 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 6, 2:15 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 PM EST TUE JUL 6 1999

QUICK DISCUSSION THEN BACK TO MONITORING STORMS. LINE OF TRW
DEVELOPED ALONG COLD FRONT AND IS MOVING SOUTHEAST WITH THE FRONT
AS RENEGADE SHOWERS AND STORMS ALSO DEVELOP IN THE WARM STICKY AIR
AHEAD OF THE FRONT. WILL NEED TO KEEP AN EYE ON THESE STORMS THIS
AFTERNOON FOR SEVERE WEATHER...PARTICULALRY STRONG WINDS AND
PERHAPS SOME SPOTTY SEVERE HAIL.

AS FRONT CLEARS THE AREA THIS EVENING THE THUNDER THREAT WILL
DISAPPEAR. MODELS DIFFER SOMEWHAT IN THEIR SOLUTIONS...ETA SEEMS TO
HAVE INITIALIZED BETTER AT THE SURFACE AT 12Z.

HIGH PRESSURE MOVES IN TONIGHT AND PROVIDES THE AREA WITH PLEASANT
DRY WARM SUMMER WEATHER WEDNESDAY THROUGH THURSDAY. ETA HAS AN MCC
DEVELOPING OVER THE DAKOTAS WEDNESDAY NIGHT BUT THIS SHOULD MOVE
EAST INTO THE UPPER LAKES AND NOT BOTHER IWX CWA.

MRF SHOWS NEXT SYSTEM MOVING IN FROM THE PLAINS FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...IN ACCORDANCE WITH PREVIOUS RUN. WILL
THUS KEEP MENTION OF TRW IN FRIDAY AND SATURDAY OF EXTENDED.

WILL LEAN TOWARDS COOLER FAN/FMR TEMPS FOR FIRST THREE PERIODS AND
THEN USE A BLEND.

SBN UU 059/083 060/083 063 12000
FWA UU 060/084 061/084 064 12-00
AOH UU 061/085 062/084 064 12100

.IWX...NONE.

REAUGH

In the hours before

Special weather statement, Jul 6, 3:04 PM EDT, 19 minutes before
OHZ004-005-015-016-024-025-062203-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
204 PM EST/304 PM EDT TUE JUL 6 1999

...SEVERE THUNDERSTORM WATCH UNTIL 300 AM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...IN EFFECT UNTIL 300 AM EDT...FOR A PORTION OF NORTHWEST OHIO
INCLUDING THE COUNTIES OF...
DEFIANCE
HENRY
PAULDING
PUTNAM
VAN WERT
ALLEN

STRONG GUSTY WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT
LARGE HAIL IS ALSO POSSIBLE.

WHEN A SEVERE THUNDERSTORM WATCH IS IN EFFECT IT MEANS CONDITIONS
ARE FAVORABLE FOR SEVERE WEATHER TO DEVELOP. STAY TUNED TO LOCAL
MEDIA OR NOAA WEATHER RADIO AND KEEP AN EYE ON THE SKY. BE PREPARED
TO QUICKLY TAKE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA OR IF
YOU NOTICE A STORM APPROACHING.

REAUGH
Special weather statement, Jul 6, 3:04 PM EDT, 19 minutes before
OHZ004-005-015-016-024-025-062203-

SPECIAL WEATHER STATEMENT...CORRECTION TO EXP TIME
NATIONAL WEATHER SERVICE NORTHERN INDIANA
204 PM EST/304 PM EDT TUE JUL 6 1999

...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...IN EFFECT UNTIL 800 PM EDT...FOR A PORTION OF NORTHWEST OHIO
INCLUDING THE COUNTIES OF...
DEFIANCE
HENRY
PAULDING
PUTNAM
VAN WERT
ALLEN

STRONG GUSTY WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT
LARGE HAIL IS ALSO POSSIBLE.
WHEN A SEVERE THUNDERSTORM WATCH IS IN EFFECT IT MEANS CONDITIONS
ARE FAVORABLE FOR SEVERE WEATHER TO DEVELOP. STAY TUNED TO LOCAL
MEDIA OR NOAA WEATHER RADIO AND KEEP AN EYE ON THE SKY. BE PREPARED
TO QUICKLY TAKE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA OR IF
YOU NOTICE A STORM APPROACHING.

REAUGH
Special weather statement, Jul 6, 3:04 PM EDT, 19 minutes before
OHZ004-005-015-016-024-025-062203-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
204 PM EST/304 PM EDT TUE JUL 6 1999

...SEVERE THUNDERSTORM WATCH UNTIL 300 AM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...IN EFFECT UNTIL 300 AM EDT...FOR A PORTION OF NORTHWEST OHIO
INCLUDING THE COUNTIES OF...
DEFIANCE
HENRY
PAULDING
PUTNAM
VAN WERT
ALLEN

STRONG GUSTY WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT
LARGE HAIL IS ALSO POSSIBLE.

WHEN A SEVERE THUNDERSTORM WATCH IS IN EFFECT IT MEANS CONDITIONS
ARE FAVORABLE FOR SEVERE WEATHER TO DEVELOP. STAY TUNED TO LOCAL
MEDIA OR NOAA WEATHER RADIO AND KEEP AN EYE ON THE SKY. BE PREPARED
TO QUICKLY TAKE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA OR IF
YOU NOTICE A STORM APPROACHING.

REAUGH
Special weather statement, Jul 6, 3:04 PM EDT, 19 minutes before
OHZ004-005-015-016-024-025-062203-

SPECIAL WEATHER STATEMENT...CORRECTION TO EXP TIME
NATIONAL WEATHER SERVICE NORTHERN INDIANA
204 PM EST/304 PM EDT TUE JUL 6 1999

...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...IN EFFECT UNTIL 800 PM EDT...FOR A PORTION OF NORTHWEST OHIO
INCLUDING THE COUNTIES OF...
DEFIANCE
HENRY
PAULDING
PUTNAM
VAN WERT
ALLEN

STRONG GUSTY WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...BUT
LARGE HAIL IS ALSO POSSIBLE.
WHEN A SEVERE THUNDERSTORM WATCH IS IN EFFECT IT MEANS CONDITIONS
ARE FAVORABLE FOR SEVERE WEATHER TO DEVELOP. STAY TUNED TO LOCAL
MEDIA OR NOAA WEATHER RADIO AND KEEP AN EYE ON THE SKY. BE PREPARED
TO QUICKLY TAKE SHELTER IF A WARNING IS ISSUED FOR YOUR AREA OR IF
YOU NOTICE A STORM APPROACHING.

REAUGH
Local storm report, Jul 6, 3:15 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EST TUE JUL 06 1999

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0134 PM    KALIDA                    OH    .88 INCH HAIL
07/06/99   PUTNAM                          REPORTED BY SPOTTER

0159 PM    VAN WERT                  OH    59 MPH TSTM GUST
07/06/99   VAN WERT                        REPORTED BY EMERGENCY
                                           MANAGER
Local storm report, Jul 6, 3:15 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EST TUE JUL 06 1999

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0134 PM    KALIDA                    OH    .88 INCH HAIL
07/06/99   PUTNAM                          REPORTED BY SPOTTER

0159 PM    VAN WERT                  OH    59 MPH TSTM GUST
07/06/99   VAN WERT                        REPORTED BY EMERGENCY
                                           MANAGER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:50 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam60 min

Nearby

Tornado Warnings in Ohio, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.